Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

   

 

Dense flag triangulations of $ 3$-manifolds via extremal graph theory


Authors: Michał Adamaszek and Jan Hladký
Journal: Trans. Amer. Math. Soc. 367 (2015), 2743-2764
MSC (2010): Primary 05E45; Secondary 05A15
Published electronically: August 8, 2014
MathSciNet review: 3301880
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We characterize $ f$-vectors of sufficiently large three-dimensional flag Gorenstein$ ^*$ complexes, essentially confirming a conjecture of Gal [Discrete Comput. Geom., 34 (2), 269-284, 2005]. In particular, this characterizes $ f$-vectors of large flag triangulations of the $ 3$-sphere. Actually, our main result is more general and describes the structure of closed flag 3-manifolds which have many edges.

Looking at the 1-skeleta of these manifolds we reduce the problem to a certain question in extremal graph theory. We then resolve this question by employing the Supersaturation Theorem of Erdős and Simonovits.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 05E45, 05A15

Retrieve articles in all journals with MSC (2010): 05E45, 05A15


Additional Information

Michał Adamaszek
Affiliation: Fachbereich Mathematik, Universität Bremen, Bibliothekstr. 1, 28359 Bremen, Germany
Address at time of publication: Max Planck Institute for Informatics, Campus E1 4, 66123 Saarbrücken, Germany
Email: aszek@mimuw.edu.pl

Jan Hladký
Affiliation: Mathematics Institute and DIMAP, University of Warwick, Coventry, CV4 7AL, United Kingdom
Email: honzahladky@gmail.com

DOI: http://dx.doi.org/10.1090/S0002-9947-2014-06153-9
Keywords: $f$-vector, simplicial complex, Gal's conjecture, flag triangulations of $3$-manifolds
Received by editor(s): November 29, 2012
Received by editor(s) in revised form: April 11, 2013
Published electronically: August 8, 2014
Additional Notes: The research of the first author was carried out while he was a member of the Centre for Discrete Mathematics and its Applications (DIMAP), supported by the EPSRC award EP/D063191/1.
The second author is an EPSRC Research Fellow.
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.